Why the study?
Unmonitored flecainide toxicity can cause ventricular dyssynchrony or fatal arrhythmia, and it can slow conduction in the left bundle branch.
This case report highlights that flecainide use can cause a new left bundle branch block, emphasizing the importance of monitoring for toxicity.
Flecainide is the first-line antiarrhythmic agent used in patients without structural heart disease. It is a class IC antiarrhythmic drug that inhibits inward sodium current through its dose-dependent blockade of voltage-gated calcium channels within the cardiac membrane. It has been shown to slow the conduction in the left bundle branch block. Unmonitored toxicity can cause ventricular dyssynchrony or fatal arrhythmia. We present a case in which flecainide use caused a new left bundle branch block (LBBB).
No takes yet. Share an insight, caveat, or question.
Nuthulaganti et al. (2022) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: